Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 38, NWS Des Moines, IA

June 6, 2015Carroll County, Crawford County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 6, 2015, 11:54 PM CDT for Carroll County, Crawford County, Sac County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2015, 11:54 PM CDT (04:54 UTC)
Expired
Jun 7, 2015, 12:45 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, IA, Crawford County, IA, Sac County, IA

The radar

The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 12:15 AM CDTTSTM WND DMG4 Nw Wall Lake, IADELAYED REPORT: WIND DAMAGE INCLUDING NUMEROUS BRANCHES DOWN AND A FEW TREES DOWN AS WELL ACROSS SOUTHERN AND SOUTHWEST SAC COUNTY
Jun 7, 12:30 AM CDTTSTM WND DMG5 S Auburn, IADELAYED REPORT: POWER POLLS DOWN NORTH OF CARROLL ALONG HIGHWAY 71 AT 120TH STREET, REPORTED BY LAW ENFORCEMENT/DISPATCH. TIME RADAR ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 11:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.9
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS53 KDMX 070454
SVRDMX
IAC027-047-161-070545-
/O.NEW.KDMX.SV.W.0038.150607T0454Z-150607T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1154 PM CDT SAT JUN 6 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  WESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1245 AM CDT

* AT 1154 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ARTHUR TO 9 MILES SOUTHWEST OF ODEBOLT TO NEAR
  DUNLAP...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARROLL...DENISON...SAC CITY...MANNING...LAKE VIEW...ODEBOLT...
  BLACK HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...DOW CITY...
  CHARTER OAK...ARCADIA...BREDA...VAIL...TEMPLETON...AUBURN...
  WESTSIDE...KIRON AND DELOIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4195 9567 4221 9559 4221 9532 4245 9532
      4245 9488 4214 9485 4186 9492 4187 9567
TIME...MOT...LOC 0454Z 272DEG 35KT 4236 9530 4219 9533 4189 9564 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
3 follow-up statements
642 
WWUS53 KDMX 070509
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT SUN JUN 7 2015

IAC027-047-161-070545-
/O.CON.KDMX.SV.W.0038.000000T0000Z-150607T0545Z/
CRAWFORD IA-CARROLL IA-SAC IA-
1209 AM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR CRAWFORD...WESTERN CARROLL AND SAC COUNTIES...

AT 1209 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SAC CITY TO 11 MILES NORTHEAST OF DENISON TO 4
MILES NORTHWEST OF DEFIANCE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...MANNING...LAKE VIEW...ODEBOLT...BLACK
HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...DOW CITY...ARCADIA...
BREDA...VAIL...TEMPLETON...AUBURN...WESTSIDE...KIRON...DELOIT AND
HALBUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4194 9566 4221 9542 4221 9532 4245 9532
      4245 9488 4214 9485 4186 9492 4187 9567
TIME...MOT...LOC 0509Z 288DEG 36KT 4241 9504 4208 9514 4187 9542 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
683 
WWUS53 KDMX 070531
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 AM CDT SUN JUN 7 2015

IAC027-047-161-070545-
/O.CON.KDMX.SV.W.0038.000000T0000Z-150607T0545Z/
CRAWFORD IA-CARROLL IA-SAC IA-
1231 AM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR EASTERN CRAWFORD...WESTERN CARROLL AND SOUTHEASTERN SAC
COUNTIES...

AT 1231 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF SAC CITY TO 4 MILES WEST OF CARROLL TO
6 MILES NORTH OF IRWIN...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...MANNING...LAKE VIEW...BLACK HAWK LAKE...WALL
LAKE...MANILLA...DOW CITY...ARCADIA...BREDA...VAIL...TEMPLETON...
AUBURN...WESTSIDE...HALBUR...ARION...BUCK GROVE...ASPINWALL...SAC
CITY MUNICIPAL AIRPORT AND BLACKHAWK LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4197 9544 4218 9516 4245 9494 4245 9488
      4214 9485 4186 9492 4187 9558
TIME...MOT...LOC 0531Z 268DEG 40KT 4239 9488 4208 9494 4188 9520 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
424 
WWUS53 KDMX 070552
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1252 AM CDT SUN JUN 7 2015

IAC027-047-161-070602-
/O.EXP.KDMX.SV.W.0038.000000T0000Z-150607T0545Z/
CRAWFORD IA-CARROLL IA-SAC IA-
1252 AM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD...WESTERN
CARROLL AND SOUTHEASTERN SAC COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WEST CENTRAL IOWA.

LAT...LON 4197 9544 4218 9516 4245 9494 4245 9488
      4214 9485 4186 9492 4187 9558
TIME...MOT...LOC 0551Z 272DEG 35KT 4239 9488 4208 9494 4188 9520 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:58 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 6, 8:58 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT SAT JUN 6 2015

.UPDATE...
ISSUED AT 858 PM CDT SAT JUN 6 2015

NO CHANGES TO HEADLINES AT THE MOMENT. CURRENT SITUATION HAS
SIOUXLAND MCS STRUGGLING TO ORGANIZE TOO MUCH WITH DEEP LAYER
SHEAR POSSIBLY BEING TOO MARGINAL...ALTHOUGH THE BACK EDGE OVER
NERN NE IS SUGGESTING IT IS SLOWLY TRYING TO BECOME MORE LINEAR.
CONCERN HAS BEEN WHETHER TO EXPAND FLASH FLOOD WATCH FARTHER TO THE
NORTH AND/OR EAST. WHILE IA/MN BORDER WILL LIKELY SEE APPRECIABLE
RAINS...WOULD EXPECT THE SRN HALF OF THE MCS TO BE MORE LIKELY TO
BE SIGNIFICANT WITH UPWIND PROPAGATION /CORFIDI/ VECTORS
EVENTUALLY PULLING CELL MOVEMENT MORE SOUTH THAN EAST AND INLINE
WITH CURRENT WATCH

LOW LEVEL SHEAR AND SRH WILL CERTAINLY INCREASE WITH TIME INTO
THE NIGHT AS LLJ MATURES...AND QLCS TORNADO POTENTIAL WILL THUS
NEED TO BE MONITORED INTO THE NIGHT...BUT THIS IS CONDITIONAL AND
DEPENDENT ON FUTURE ORGANIZATION AWAY FROM MULTICELLULAR. WHILE
THE THREAT IS NOT GREAT AT THIS POINT...THE NON-DIURNAL TORNADO
POTENTIAL SHOULD BE NOTED.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 330 PM CDT SAT JUN 6 2015

CONVECTIVE TRENDS OVERNIGHT ARE THE PRIMARY FORECAST CHALLENGE.
CENTRAL IOWA HAS BEEN CLOUDY MUCH OF THE DAY WITH DEBRIS FROM A
DECAYING MCS AND A FEW SHOWERS AND STORMS AS A SECOND WAVE OF
THETA-E ADVECTION MOVES INTO THE NORTHWEST PORTION OF THE STATE.
INSTABILITY IS INCREASING THROUGH MUCH OF THE MID MISSOURI VALLEY
WHERE SOLAR HEATING IS ONGOING WITH TEMPERATURES RISING INTO THE
80S AND DEWPOINTS IN THE MID TO UPPER 60S. THE INITIAL CONVECTION
SHOULD CONTINUE TO MOVE SLOWLY ACROSS NORTHWEST IOWA AND WILL HAVE
AN ATTENDANT LARGE HAIL THREAT WITH HAIL TO THE SIZE OF QUARTERS
POSSIBLE. THE OTHER DIURNAL THUNDERSTORM DEVELOPMENT IS EXPECTED
TO OCCUR WEST OF THE AREA NEAR THE REGION OF BETTER INSTABILITY.
THIS ACTIVITY WILL EVENTUALLY PROPAGATE EAST AS THE LOW LEVEL JET
VEERS INTO THE STATE AND SHORT WAVE ENERGY LIFTS INTO THE REGION.

THE INITIAL ACTIVITY TO THE WEST SHOULD BECOME MORE LINEAR AS IT
SHIFTS EAST INTO THE AREA AND VERY WELL COULD TRANSITION TO A QLCS
EVENT. LOW LEVEL EFFECTIVE SRH VALUES INCREASE TO GREATER THAN 300
M2/S2 IN ADDITION TO THE 0-3 KM SHEAR VECTOR NEAR 50 KNOTS WILL BE
FAVORABLE FOR MESOVORTEX DEVELOPMENT WITH A FOCUSED AREA FOR
ENHANCED WINDS OR POTENTIAL FOR A FEW SPIN UP TORNADOES. THIS
POTENTIAL COULD MOVE EAST OF INTERSTATE 35 AFTER 06Z. STORMS
SHOULD BE LOSING THEIR HAIL THREAT DURING THIS TIME AS PWATS
INCREASE TO NEAR 1.75 INCHES AND PROFILES SATURATE.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 330 PM CDT SAT JUN 6 2015

THE UPCOMING WEEK WILL BE BRACKETED BY THE THREAT FOR STRONG TO
SEVERE THUNDERSTORMS...WITH SOME OF THE WARMEST TEMPS SO FAR THIS
SEASON POSSIBLE ON MONDAY AND TUESDAY.

THE NEAR SURFACE MESOSCALE AND SYNOPTIC SETUP FOR SUNDAY WILL
LEAN HEAVILY ON THE TRACK OF TONIGHT'S MCS ACROSS THE CWA. SHOULD
THE MCS TAKE A SOUTHERLY COURSE AS SHOWN BY THE EC/GFS...THE
RESULTANT OUTFLOW BOUNDARY WILL ALSO PUSH THE THREAT FOR SEVERE
WEATHER INTO FAR SOUTHERN IOWA AND MISSOURI. HOWEVER...A MORE
NORTHERLY SOLUTION AS HINTED AT BY THE NAM MAY RESULT IN THE
SURFACE BOUNDARY ONLY REACHING THE DES MOINES AREA BY 18Z SUNDAY.
IN EITHER CASE...THE ENVIRONMENT AHEAD OF THE FRONT WILL BE
SUPPORTIVE OF ROBUST CONVECTION WITH 1500-2000 J/KG OF SBCAPE AND
30-40 KTS OF DEEP LAYER SHEAR. HAIL AND DAMAGING WINDS WOULD BE
THE BIGGEST THREAT WITH UNFAVORABLY HIGH LCL HEIGHTS AND LOW NEAR-
SURFACE HELICITY VALUES.

HAVE CONTINUED A BLENDED APPROACH TO THE TIMING AND LOCATION OF
CONVECTION TOMORROW GIVEN THE VARIABILITY IN BOUNDARY
LOCATION...WHICH LINES UP WELL WITH THE SPC DAY 2 CONVECTIVE
OUTLOOK MARGINAL AND SLIGHT RISK PLACEMENTS. THIS BOUNDARY SHOULD
EXIT THE CWA BY 06Z MONDAY MORNING.

MONDAY AND ESPECIALLY TUESDAY WILL FEATURE WARMING TEMPERATURES
AS A THERMAL RIDGE OVER THE HIGH PLAINS SHIFTS EASTWARD ON
NORTHWEST TO WESTERLY FLOW. 850 MB TEMPERATURES WILL RISE FROM +16
C AT 00Z MONDAY TO +22 C BY 06Z WEDNESDAY. DRIER AIR AND RESULTANT
STEEP LOW LEVEL LAPSE RATES WILL ALSO PROMOTE DEEP MIXING AND
WARMER TEMPERATURES. RAISED HIGHS BY SEVERAL DEGREES ON TUESDAY
BUT STILL REMAIN BELOW THE MEX/EC GUIDANCE...WHICH TOP 90 DEGREES
FOR DES MOINES.

A WEAK COLD FRONT WILL SLIDE SOUTHWARD ACROSS CENTRAL IOWA ON
WEDNESDAY AND THEN BECOME STATIONARY ACROSS THE AREA UNDER WEAK
UPPER LEVEL SPLIT FLOW. THE BOUNDARY WILL LIFT NORTHWARD AS A WARM
FRONT ON THURSDAY OUT AHEAD OF A DEEPENING SURFACE CYCLONE
EJECTING FROM THE FRONT RANGE. MEDIUM RANGE SOLUTIONS DIVERGE ON
THE TRACK OF THIS LOW...BUT IN EITHER CASE PARTS OF IOWA LOOKS TO
BE UNDER THE GUN FOR STRONG TO SEVERE THUNDERSTORMS THURSDAY
EVENING AND AGAIN FRIDAY.

&&

.AVIATION...07/00Z
ISSUED AT 651 PM CDT SAT JUN 6 2015

LITTLE CHANGE FROM 18Z TAF THINKING WITH CONVECTIVE TRENDS STILL
THE PRIMARY CONCERN. THUNDERSTORM CLUSTERS OVER NERN NEBRASKA ARE
EXPECTED TO ACROSS IA LATER TONIGHT WITH A 4 TO 8 HOUR WINDOW AT
EACH LOCATIONS. MORE SIGNIFICANT CONVECTION AND CATEGORY
RESTRICTIONS ARE POSSIBLE AT NWRN SITES. HAVE ONLY GONE WITH VCTS
AND MVRF FOR NOW UNTIL TRENDS BECOME MORE CLEAR AND CONFIDENCE
INCREASES. LESS INTENSE CONVECTION MAY ALSO LINGER SE INTO MIDDAY
/KDSM/KOTM/ BUT WITH BETTER LIKELIHOOD OF VFR CONDITIONS.

&&

.HYDROLOGY...
ISSUED AT 330 PM CDT SAT JUN 6 2015

AS PWATS INCREASE TO 1.75 INCHES...THE THREAT FOR HEAVY RAINFALL
WILL INCREASE. IN ADDITION TO THE POTENTIAL FOR EXTREMELY HEAVY
RAINFALL RATES DUE TO THE DEEP WARM CLOUD DEPTHS... HIGH PWATS AND
INITIAL SLOWER STORM MOTIONS...BACK BUILDING OF STORMS MAY OCCUR
BEHIND THE LINEAR LINE. AS MENTIONED BY NESDIS...THE LOW LEVEL JET
WILL BECOME JUXTAPOSED FAVORABLY WITH THE INSTABILITY AXIS WILL
AID FOR MAX INSTABILITY TRANSPORT INTO THE UPWIND PORTIONS OF THE
DEVELOPING DIFFLUENT THICKNESSES. WITH THIS POTENTIAL...WILL BE
ISSUING A FLASH FLOOD WATCH FOR TONIGHT FOR MOST LOCATIONS NORTH
OF INTERSTATE 80 AND WEST OF INTERSTATE 35 EXCEPT FOR THE MN
BORDER LOCATIONS. RAINFALL OF 2 TO 4 INCHES IS POSSIBLE IN SOME
LOCATIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CDT SUNDAY FOR AUDUBON-BOONE-
CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-HUMBOLDT-
PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WEBSTER-WRIGHT.

&&

UPDATE...SMALL
SHORT TERM...DONAVON
LONG TERM...SKOW
AVIATION...SMALL
HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT SAT JUN 6 2015

IAZ004>007-016-017-026>028-037>039-049-050-061-062-070>075-072100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-
BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
349 PM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON...BECOMING WIDESPREAD TONIGHT. DAMAGING WINDS AND HEAVY
RAIN WILL BE THE MAIN THREATS...ALTHOUGH LARGE HAIL AND AN
ISOLATED TORNADO CANNOT BE RULED OUT IN NORTHWEST AND WEST CENTRAL
IOWA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY IN SOUTHERN
IOWA. SOME STORMS IN THE AFTERNOON AND EARLY EVENING COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.

THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON
WEDNESDAY...FOLLOWED BY MORE WIDESPREAD THUNDERSTORMS FOR THURSDAY
AND FRIDAY...SOME OF WHICH MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
TONIGHT AND AT TIMES ON SUNDAY.

IAZ015-023>025-033>036-044>048-057>060-072100-
PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
349 PM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE SEE THE
NATIONAL WEATHER SERVICE WEBSITE AT WETHER.GOV/DESMOINES FOR MORE
INFORMATION.

THUNDERSTORMS TONIGHT MAY ALSO PRODUCE WIDESPREAD DAMAGING WINDS.
LARGE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT IN
NORTHWEST AND WEST CENTRAL IOWA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY IN SOUTHERN
IOWA. SOME STORMS IN THE AFTERNOON AND EARLY EVENING COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.

THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON
WEDNESDAY...FOLLOWED BY MORE WIDESPREAD THUNDERSTORMS FOR THURSDAY
AND FRIDAY....SOME OF WHICH MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
THIS EVENING AND AT TIMES ON SUNDAY.

IAZ081>086-092>097-072100-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
349 PM CDT SAT JUN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT....SOME OF WHICH MAY
BE SEVERE. DAMAGING WINDS AND LOCALIZED HEAVY RAIN WILL BE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY IN SOUTHERN
IOWA. SOME STORMS IN THE AFTERNOON AND EARLY EVENING COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.

THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS ON
WEDNESDAY...FOLLOWED BY MORE WIDESPREAD THUNDERSTORMS FOR THURSDAY
AND FRIDAY...SOME OF WHICH MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
THIS EVENING AND AT TIMES ON SUNDAY.

KS

In the hours before

Special weather statement, Jun 6, 11:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 PM CDT SAT JUN 6 2015

IAZ033-044-070530-
CRAWFORD IA-SAC IA-
1143 PM CDT SAT JUN 6 2015

...STRONG THUNDERSTORMS HEADING INTO CRAWFORD COUNTY...

AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF DANBURY...OR 11 MILES SOUTHWEST OF IDA GROVE...
MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCHLESWIG...WALL LAKE...VAIL...WESTSIDE...KIRON...DELOIT...RICKETTS
AND WALL LAKE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WEST CENTRAL IOWA.

LAT...LON 4221 9567 4221 9532 4229 9532 4229 9508
      4201 9509 4201 9510 4210 9567
TIME...MOT...LOC 0442Z 274DEG 45KT 4218 9556

COGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:43 PM CDTSpecial Weather StatementDMXCrawford47 min
Jun 7, 12:26 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster49 min
Jun 7, 12:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 7, 12:59 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Webster46 min
Jun 7, 1:43 AM CDTSpecial Weather StatementDMXDallas, Polk, Story47 min
Jun 7, 2:32 AM CDTSpecial Weather StatementDMXJasper, Madison, Polk, Warren43 min
Jun 7, 2:37 AM CDTSpecial Weather StatementDMXBlack Hawk, Bremer, Tama38 min
Jun 7, 3:25 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union50 min
Jun 7, 3:50 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold42 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne48 min
Jun 7, 4:01 PM CDTSevere Thunderstorm WarningDMXRinggold28 min
Jun 7, 4:41 PM CDTSpecial Weather StatementDMXWapello34 min
Jun 7, 4:44 PM CDTSpecial Weather StatementDMXWapello46 min
Jun 7, 5:05 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Monroe, Wapello, Wayne55 min
Jun 7, 5:17 PM CDTSpecial Weather StatementDMXDavis43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.